undefined

The Nitsche phenomenon for weighted Dirichlet energy

Julkaisuvuosi

2020

Tekijät

Iwaniec, Tadeusz; Onninen, Jani; Radice, Teresa

Tiivistelmä

The present paper arose from recent studies of energy-minimal deformations of planar domains. We are concerned with the Dirichlet energy. In general the minimal mappings need not be homeomorphisms. In fact, a part of the domain near its boundary may collapse into the boundary of the target domain. In mathematical models of nonlinear elasticity this is interpreted as interpenetration of matter. We call such occurrence the Nitsche phenomenon, after Nitsche’s remarkable conjecture (now a theorem) about existence of harmonic homeomorphisms between annuli. Indeed the round annuli proved to be perfect choices to grasp the nuances of the problem. Several papers are devoted to a study of deformations of annuli. Because of rotational symmetry it seems likely that the Dirichlet energy-minimal deformations are radial maps. That is why we confine ourselves to radial minimal mappings. The novelty lies in the presence of a weight in the Dirichlet integral. We observe the Nitsche phenomenon in this case as well, see our main results Theorem and Theorem . However, the arguments require further considerations and new ingredients. One must overcome the inherent difficulties arising from discontinuity of the weight. The Lagrange–Euler equation is unavailable, because the outer variation violates the principle of none interpenetration of matter. Inner variation, on the other hand, leads to an equation that involves the derivative of the weight. But our weight function is only measurable which is the main challenge of the present paper.
Näytä enemmän

Organisaatiot ja tekijät

Julkaisutyyppi

Julkaisumuoto

Artikkeli

Emojulkaisun tyyppi

Lehti

Artikkelin tyyppi

Alkuperäisartikkeli

Yleisö

Tieteellinen

Vertaisarvioitu

Vertaisarvioitu

OKM:n julkaisutyyppiluokitus

A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä

Julkaisukanavan tiedot

Volyymi

13

Numero

3

Sivut

301-323

Julkaisu­foorumi

50470

Julkaisufoorumitaso

1

Avoin saatavuus

Avoin saatavuus kustantajan palvelussa

Ei

Rinnakkaistallennettu

Ei

Muut tiedot

Tieteenalat

Matematiikka

Avainsanat

[object Object],[object Object]

Julkaisumaa

Saksa

Kustantajan kansainvälisyys

Kansainvälinen

Kieli

englanti

Kansainvälinen yhteisjulkaisu

Kyllä

Yhteisjulkaisu yrityksen kanssa

Ei

DOI

10.1515/acv-2017-0060

Julkaisu kuuluu opetus- ja kulttuuriministeriön tiedonkeruuseen

Kyllä